Accutane Dosage–Too High?

I just started my second month on Accutane. My doctor upped my dosage from 60 mg to 80 mg and indicated that I would go up each month for the remainder of my treatment. He said I might be able to finish in 4 to 5 months instead of 5 to 6 months. At this rate, I would take 80 mg my second month, 100 mg my third, 120 mg my fourth and maybe stop there. I’m female, weigh about 135 lbs and my acne is persistent hormonal/mildly cystic. Why is he willing to put me on such a high dosage? Has anyone else with my type of acne gone up that high? When I asked him, ‘Doesn’t the dosage depend on your body weight?’ he answered yes but each person is different and it just depends.

I don’t think I feel comfortable going any higher than 80 mg. My skin is looking good on 60. Do you guys think some doctors become reckless if they’ve prescribed accutane a lot and had great success? I’m reserving my judgment until he actually tells me to take 100, 120 or even 140 mg but it sounds like that is his plan.

Related Acne Archive Posts & Questions

3 thoughts on “Accutane Dosage–Too High?

  1. Glad you have posted about this so people out there can know. If your weight is 135 most you can take is 60mg!!!!! I weighted about 130 and thats the dose, and to tell you 60mg was too rough so I stayed in 60 mgs for short time and dropped downt to 40mg and then to 20mgs not telling my doctor about it. Stepping to over 80mg ast your weight is an INSANITY!! Your body wont tolerate that Im sure. Im sorry to say but your doctor has no conciousness. And let me tell you the higher the dosage the more you are risking to have permanent long term side effects!!! Please drop down to 60 for your health sake! :pray

    PS(I will be moving this thread to the accutane board :wink )

  2. Thanks Mari. This is crazy. I’ve been wanting to go on Accutane for so long and now that I finally found a doctor to put me on it, he’s totally nuts.

    I just called his office because I have a rash that is spreading up my arm. It started as a few small dry patches but it is now red and travelling down my forearm. My biggest problem so far is my belly. I’m feeling kind of constipated and that freaks me out. I’ve read the posts about IBS and I certainly don’t want to mess up my digestive system indefinitely but I don’t want to stop either. The problem is when I mentioned it to my derm on Monday, he didn’t really address the issue or express concern. He just said lots of people have lots of different reactions.

    Should I drop down to 60 or even 40? He won’t be back in the office until Monday.

    Also, my triglycerides came back about 25 points too high. He told me to go on a low fat diet. My liver enzyms are a little high but they are high when I’m not on any medication at all.

    Wait–my nurse just called me back. She just spoke with the doc and he says the rash on the arm is normal and that if I want to drop back to 60 I should do that.

    Honestly, nothing about this whole thing is really bothering me except my stomach. I feel so bloated and gross. Any more suggestions guys? Anyone else have a yucky stomach during treatment?

  3. if you want my opinion if i were you I would stop it right there, no more accutane for you. You DO NOT want to risk your stomach!! At 60mg yeah the tane made me constipated (more than usual) thats why I dropped to 40 quickly. The stomach did felt good and actually the tane made me very hungry so I though the gain of weight was due that i was eating a lot. I was bloated as well but thats normal to me, but in the 4 month (which i said i was not going more than 4 months) i wanted to loose weight as i noticed the tummy more bloated than normal and there i realized it was the tane and decided to stopped it right away. When i stopped it all came back to normal…til 3 months later when I started to have stomach problems that has lasted me til now, Im doing a lot better, Im almost okay but not completetly entirely okay yet. So if you want my suggestion stopped it alllllllll by now. It still freakes me out if i had continued taking the kind of stomach problems I would have had by now. And dont worry you will keep clearing once your off.

    Mari

Comments are closed.